Drought, Clarke
- When
- April 12, 12:00 AM CST to April 24, 11:59 PM CST
- Where
- Clarke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
Across a large portion of Mississippi, drier than normal conditions began taking shape by late winter which persisted into early spring. By the middle of April, a large portion of Eastern and some of Central Mississippi was classified as having severe drought conditions.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Across a large portion of Mississippi, drier than normal conditions began taking shape by late winter which persisted into early spring. By the middle of April, a large portion of Eastern and some of Central Mississippi was classified as having severe drought conditions. This area generally extended from the Jackson Metro area and points to the northeast. The area mainly defined by locations along and north of Interstate 20 and along and east of Interstate 55. By the middle portion of April, rainfall across this area was running some 8 to 12 inches below normal, with the largest deficits occurring across the eastern counties, generally along the Alabama state line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 8:06 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 906 PM CDT WED APR 11 2007 .UPDATE... WILL DO A QUICK UPDATE TO REMOVE THE NPW. ALSO RAISED TEMPS A FEW DEGREES ACROSS THE AREA. TEMPS WERE NOT FALLING AS FAST AS EXPECTED. ALSO MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS...AIR WAS A LITTLE DRIER...MAY NEED TO ADJUST AGAIN. DP VALUES WERE ALREADY ON THE RISE IN A FEW SPOTS. OTHERWISE THE FORECAST WAS OK. && .AVIATION... WINDS HAVE DIMINISHED ACROSS THE AREA. VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 44 75 47 80 / 0 0 0 15 MERIDIAN 43 75 44 80 / 0 0 0 13 VICKSBURG 44 76 51 80 / 0 0 0 22 HATTIESBURG 49 77 48 82 / 0 0 0 9 NATCHEZ 44 75 54 78 / 0 0 0 20 GREENVILLE 45 72 50 75 / 0 0 0 31 GREENWOOD 42 71 45 74 / 0 0 0 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED APR 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122015- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 315 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... A STRONG LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE LOWER MISSISSIPPI RIVER VALLEY LATE FRIDAY NIGHT AND INTO SATURDAY. THE COMBINATION OF STRONG WINDS ALOFT...AN UNSTABLE AIRMASS...AND THE PASSAGE OF A STRONG COLD FRONT WILL SUPPORT A POTENTIAL SEVERE WEATHER OUTBREAK ACROSS THE OUTLOOK AREA. IN ADDITION TO THE THREAT OF SEVERE WEATHER...THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...AND SEVERAL INCHES OF PRECIPITATION MAY FALL ACROSS PORTIONS OF THE OUTLOOK AREA. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR FUTURE UPDATES ON THIS POTENTIAL SEVERE WEATHER EVENT. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT TO WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED FRIDAY NIGHT INTO A PORTION OF SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
859 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 3 SE MABEN 33.52N 89.04W
04/11/2007 E0.75 INCH OKTIBBEHA MS PUBLIC
AN EMPLOYEE AND A CUSTOMER AT BJ QUICKSTOP IN MABEN
REPORTED HAIL ABOUT THE SIZE OF THE END OF THEIR THUMB.
0139 PM HAIL WEST POINT 33.61N 88.64W
04/11/2007 E1.00 INCH CLAY MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED IN WEST POINT BY THE
EOC.
0153 PM HAIL COLUMBUS AFB 33.63N 88.45W
04/11/2007 E0.25 INCH LOWNDES MS OTHER FEDERAL
PEA SIZE HAIL REPORTED AT COLUMBUS AIR FORCE BASE.
0200 PM HAIL CALEDONIA 33.68N 88.33W
04/11/2007 E0.75 INCH LOWNDES MS PUBLIC
PENNY SIZE HAIL REPORTED BY CALEDONIA QUICK STOP.
&&
WESTERThe national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23431, 23432, 23433, 23434, 23435, 23436, 23437, 23438, 23439, 23440, 23441, 23442, 23443, 23444, 23445, 23446, 23447, 23448, 23449, 23450, 23451.